MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8301, S ALEXIS WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8301, S ALEXIS WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8301
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed: right hemicolectomy.Detailed description of event (b)(6).The client uses the new configuration of c8301 to take out specimen, and then the wound sheath was broken.Additional information received via email on 2mar2020 from purchasing rep: the sheath tear occurred mid-procedure, "when they pick up the specimen".There were no instruments used within the alexis.The alexis was removed and replaced with a new device to complete the case.Patient status: fine.Type of intervention: ni.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear in the sheath.Engineering observed that the gate remnant of the inner ring, which is where the plastic enters the mold, was rough and not flush with the inner ring.Based on the condition of the returned unit, it is likely that the gate remnant on the inner ring created a hole when it came into contact with the sheath.The hole likely propagated through the sheath material when the sheath experienced stress during use.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: right hemicolectomy.Detailed description of event: hospital: (b)(6) hospital.The client uses the new configuration of c8301 to take out specimen, and then the wound sheath was broken.Additional information received via email on 2mar2020 from purchasing rep: the sheath tear occurred mid-procedure, "when they pick up the specimen".There were no instruments used within the alexis.The alexis was removed and replaced with a new device to complete the case.Patient status: fine.Type of intervention: ni.

Brand Name
C8301, S ALEXIS WND PROT/RET 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9861318
Report Number2027111-2020-00431
Device Sequence Number2874729
Product Code KGW
UDI-Device Identifier00607915117207
UDI-Public(01)00607915117207(17)221110(10)01(10)1374280
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberC8301
Device Catalogue Number100726601
Device Lot Number1374280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1